Alert archive / Virginia / River Flood Warnings in 2011
River Flood Warning 4, NWS Morristown, TN
NWS Morristown, TN issued this river flood warning at Mar 1, 2011, 3:41 AM EST for Russell County, Scott County, Virginia. It took effect at Mar 2, 2011, 7:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 1, 2011, 3:41 AM EST (08:41 UTC)
- In effect from
- Mar 2, 2011, 7:00 AM EST
- Expired
- Mar 1, 2011, 12:48 PM EST
- In force
- Issued by
- NWS Morristown, TN
- Flood severity
- Minor
Counties Russell County, VA, Scott County, VA
The radar
The Knoxville radar (KMRX), 119 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Clinch River at Cleveland (CLVV2). The gauge peaked at 12.77 ft at Mar 1, 2011, 8:00 AM EST.
- Action stage
- 12 ft
- Minor stage
- 14 ft
- Moderate stage
- 19 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03524000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
002 WGUS44 KMRX 010841 FLWMRX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MORRISTOWN, TN 341 AM EST TUE MAR 1 2011 ...THE NATIONAL WEATHER SERVICE IN MORRISTOWN, TN HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS ... CLINCH RIVER AT CLEVELAND VA AFFECTING RUSSELL AND SCOTT COUNTIES CLINCH RIVER NEAR SPEERS FERRY VA AFFECTING GRAINGER...HANCOCK AND SCOTT COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST DEATHS IN FLOODS OCCUR IN CARS. IF YOU COME TO A CLOSED OR FLOODED ROAD, TURN AROUND! DON'T DROWN! FOR MORE DETAILS, STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL TELEVISION OR RADIO THAT CARRY WEATHER INFORMATION. && VAC167-169-012241- /O.NEW.KMRX.FL.W.0004.110302T1200Z-110302T1800Z/ /CLVV2.1.ER.110302T1200Z.110302T1200Z.110302T1200Z.NO/ 341 AM EST TUE MAR 1 2011 THE NATIONAL WEATHER SERVICE IN MORRISTOWN, TN HAS ISSUED A * FLOOD WARNING FOR THE CLINCH RIVER AT CLEVELAND VA. * FROM WEDNESDAY MORNING UNTIL WEDNESDAY AFTERNOON. * AT 02:45 AM TUESDAY THE STAGE WAS 12.5 FEET AND RISING. * FLOOD STAGE IS 14.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE TO RISE TO NEAR 14.0 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW MORNING. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE TO RISE TO NEAR 14.0 FEET BY TOMORROW MORNING. THEN FALL BACK BELOW FLOOD STAGE BY TOMORROW MORNING. * AT 14.0 FEET...FLOODING AFFECTS THE PUMPING STATION FOR THE WATER TREATMENT PLANT. $$ TNC057-067-VAC169-012241- /O.NEW.KMRX.FL.W.0005.110301T1227Z-110302T2217Z/ /SFYV2.1.ER.110301T1227Z.110302T0000Z.110302T1617Z.NO/ 341 AM EST TUE MAR 1 2011 THE NATIONAL WEATHER SERVICE IN MORRISTOWN, TN HAS ISSUED A * FLOOD WARNING FOR THE CLINCH RIVER NEAR SPEERS FERRY VA. * FROM THIS MORNING UNTIL WEDNESDAY AFTERNOON. * AT 03:15 AM TUESDAY THE STAGE WAS 16.0 FEET AND RISING. * FLOOD STAGE IS 18.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO RISE TO NEAR 19.5 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW LATE MORNING. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO RISE TO NEAR 19.5 FEET BY THIS EVENING. THEN FALL BACK BELOW FLOOD STAGE BY TOMORROW LATE MORNING. * AT 21.0 FEET...ONE OR TWO HOUSES ARE THREATENED. $$ TG
1 follow-up statement
192 WGUS84 KMRX 011748 FLSMRX FLOOD STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN, TN 1248 PM EST TUE MAR 1 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS ... CLINCH RIVER AT CLEVELAND VA AFFECTING RUSSELL AND SCOTT COUNTIES POWELL RIVER NEAR ARTHUR TN AFFECTING CLAIBORNE AND HANCOCK COUNTIES ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS ... CLINCH RIVER NEAR SPEERS FERRY VA AFFECTING GRAINGER...HANCOCK AND SCOTT COUNTIES CLINCH RIVER ABOVE TAZEWELL TN AFFECTING CLAIBORNE...GRAINGER AND HANCOCK COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST DEATHS IN FLOODS OCCUR IN CARS. IF YOU COME TO A CLOSED OR FLOODED ROAD, TURN AROUND! DON'T DROWN! FOR MORE DETAILS, STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL TELEVISION OR RADIO THAT CARRY WEATHER INFORMATION. && VAC167-169-011818- /O.CAN.KMRX.FL.W.0004.000000T0000Z-110302T1800Z/ /CLVV2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1248 PM EST TUE MAR 1 2011 THE FLOOD WARNING IS CANCELLED FOR THE CLINCH RIVER AT CLEVELAND VA. * AT 10:45 AM TUESDAY THE STAGE WAS 12.7 FEET. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE RIVER IS FORECAST TO REMAIN BELOW FLOOD STAGE. * AT 14.0 FEET...FLOODING AFFECTS THE PUMPING STATION FOR THE WATER TREATMENT PLANT. $$ TNC057-067-VAC169-012348- /O.EXT.KMRX.FL.W.0005.000000T0000Z-110302T1700Z/ /SFYV2.1.ER.110301T1728Z.110302T0000Z.110302T1100Z.NO/ 1248 PM EST TUE MAR 1 2011 ...FLOOD WARNING EXTENDED UNTIL WEDNESDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE CLINCH RIVER NEAR SPEERS FERRY VA. * FROM THIS AFTERNOON UNTIL WEDNESDAY AFTERNOON. * AT 10:15 AM TUESDAY THE STAGE WAS 17.6 FEET. * FLOOD STAGE IS 18.0 FEET. * NONFLOOD FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 19.0 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW MORNING. * AT 18.0 FEET...COUNTY ROAD 627 JUST DOWNSTREAM FLOODS. $$ TNC025-057-067-012348- /O.EXT.KMRX.FL.W.0001.110301T2221Z-110303T1930Z/ /TAZT1.1.ER.110301T2221Z.110302T1200Z.110303T1330Z.NO/ 1248 PM EST TUE MAR 1 2011 ...FLOOD WARNING EXTENDED UNTIL THURSDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE CLINCH RIVER ABOVE TAZEWELL TN. * FROM LATE THIS AFTERNOON UNTIL THURSDAY AFTERNOON. * AT 07:30 AM TUESDAY THE STAGE WAS 10.1 FEET. * FLOOD STAGE IS 12.0 FEET. * NONFLOOD FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 13.5 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY MORNING. * AT 12.0 FEET...FLOODING OF PASTURE LAND NEAR GRISSOM ISLAND BEGINS. THE CITY OF TAZEWELL, TENNESSEE IS NOT AFFECTED BY FLOODING OF THE CLINCH RIVER. $$ TNC025-067-011818- /O.CAN.KMRX.FL.W.0003.000000T0000Z-110303T1800Z/ /ARTT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1248 PM EST TUE MAR 1 2011 THE FLOOD WARNING IS CANCELLED FOR THE POWELL RIVER NEAR ARTHUR TN. * AT 10:15 AM TUESDAY THE STAGE WAS 12.4 FEET. * FLOOD STAGE IS 17.0 FEET. * FORECAST...THE RIVER IS FORECAST TO REMAIN BELOW FLOOD STAGE. * AT 17.0 FEET...MINOR FLOODING BEGINS. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this river flood warning went out at Mar 1, 3:15 AM EST, 26 minutes earlier.
Area forecast discussion, Mar 1, 3:15 AM EST, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 315 AM EST TUE MAR 1 2011 .SHORT TERM...(TODAY AND TONIGHT)...LINGERING LOW CLOUDS GRADUALLY BREAKING UP AS NORTH WINDS BRING IN DRIER AIRMASS. TEMPS WILL START OUT ON THE MILD SIDE DUE TO WINDS AND CLOUDS OVERNIGHT...SO WENT WITH OR A DEGREE OR TWO ABOVE THE WARMER MOS HIGHS FOR TODAY. CLEAR TONIGHT WITH SURFACE HIGH PRESSURE SETTLING IN...TO ALLOW LIGHT WINDS WHICH FAVORS COOLER MOS MINS. OTHERWISE...SEVERAL UPDATES TO FOLLOW ON A FEW AREA STREAMS... WHICH ARE RISING SLIGHTLY DUE TO YESTERDAY'S HEAVY RAINFALL. STAY TUNED FOR THESE RIVER PRODUCTS. .LONG TERM...(WEDNESDAY THROUGH MONDAY)...MAIN ISSUE FOR THE LONG TERM IS THE NEXT SYSTEM WHICH APPROACHES IN THE LATE SATURDAY TO EARLY SUNDAY TIME FRAME. EXTENDED-RANGE MODELS AND ENSEMBLES ARE IN REASONABLY GOOD AGREEMENT WITH THIS SYSTEM...ALTHOUGH SOME ENSEMBLE MEMBERS KEEP PRECIP LINGERING INTO MONDAY. AS SUCH...DID NOT MAKE ANY SIGNIFICANT CHANGES TO PRECEDING GRIDS/FORECAST. REMAINDER OF LONG TERM GENERALLY DRY WITH NEAR OR ABOVE CLIMO TEMPS. FOR TEMPS...GENERALLY DID NOT DEVIATE MUCH FROM MAV/MEX GUIDANCE ALTHOUGH DID UNDERCUT GUIDANCE SLIGHTLY FOR SUNDAY AND MONDAY BASED ON ENSEMBLE TRENDS. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 62 36 67 38 69 / 0 0 0 0 0 KNOXVILLE MCGHEE TYSON AIRPORT, TN 57 35 63 36 64 / 0 0 0 0 0 OAK RIDGE, TN 59 35 63 37 63 / 0 0 0 0 0 TRI CITIES AIRPORT, TN 57 28 59 31 58 / 0 0 0 0 0 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && TG/LCM
Hazardous weather outlook, Feb 28, 4:36 AM EST, 23 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 436 AM EST MON FEB 28 2011 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-010945- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 436 AM EST MON FEB 28 2011 /336 AM CST MON FEB 28 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A SLIGHT TO MODERATE RISK OF SEVERE THUNDERSTORMS EXISTS TODAY FOR THE REGION...INCLUDING ISOLATED TORNADOES. STRONG AND GUSTY WINDS WILL ALSO OCCUR AHEAD OF THESE STORMS AND AN ASSOCIATED COLD FRONT ...MAINLY FOR ELEVATIONS ABOVE 2500 FEET WHERE A WIND ADVISORY IS IN EFFECT. LOCALLY HEAVY RAINS COULD CAUSE FLOODING OR FLASH FLOODING OVER PARTS OF NORTHEAST TENNESSEE INTO SOUTHWESTERN VIRGINIA. FOR MORE DETAILS ON THESE HAZARDS...SEE OUR LATEST SPECIAL WEATHER STATEMENT...FLOOD WATCH...OR WIND ADVISORY PRODUCTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TRANQUIL WEATHER RETURNS FOR TUESDAY THROUGH FRIDAY...WITH THE NEXT CHANCE OF THUNDERSTORMS ON SATURDAY. NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED LATER THIS MORNING INTO THE EARLY EVENING HOURS. TG
In the hours before
Local storm report, Feb 28, 9:49 PM EST, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
949 PM EST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM FLOOD RUTLEDGE 36.27N 83.52W
02/28/2011 GRAINGER TN TRAINED SPOTTER
1.81 INCHES OF RAIN IN THE RUTLEDGE AREA. MANY STREAMS
STILL OUT OF THEIR BANKS.
0915 PM FLOOD 9 NNW BRISTOL VA 36.73N 82.23W
02/28/2011 WASHINGTON VA MESONET
STREAMS OUT OF THEIR BANKS AND BARNROCK ROAD COVERED WITH
AT LEAST 8 INCHES OF WATER IN SOME LOCATIONS.
&&
FERRELLThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 3:41 AM EST | River Flood Warning | MRX | Scott | 17 hr |
Nearby
River Flood Warnings in Virginia, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.